Doctor insights on:
Mirena Levonorgestrel Iud
If the strings pulle: The Mirena (levonorgestrel) IUD is one of the BEST forms of birth control available, it lasts 5 years, is ~99.5% effective, and thins the uterine lining so that you get lighter periods. 20% of women will stop having periods after 1 year and that's perfectly healthy. Effects in the uterus and so it won't affect or be affected by other medicadtion; very safe method; biggest risk after insertion is expulsion (1-2%). Read moreSee 1 more doctor answer
Only if: Your doctor makes a house call and is familiar with the removal technique. Read more
Pain or abnormal bl: Bleeding, sometimes no sxs, if it is indeed imbedded it needs to be removed. Read more
Short answer: no: If you mean will any medications make it less effective the answer is no. But certain meds may make your bleeding heavier with the Mirena (levonorgestrel) (warfarin/plavix/lovenox) but these would increase your bleeding if you didn't have a mirena (levonorgestrel). There are no interactions with antibiotics, anti retrovirals, seizure meds, etc. This is one of the reasons I like iuds so much. Very few interactions. Read more
Minimal: Pain and cramping with insertion are common, but not dangerous. The chances of you getting an infection may increase slightly. You could get pregnant and not know it. You should expect some spotting for the first year. Perforation of the uterus is very rare. A broken string can require a hysteroscopy to remove it in the future. Cutting the string too short can cause pain for your partner. Read more
Talk to them: If your doctor is suggesting the mirena, (levonorgestrel) you should discuss the risks and benefits with them. There is usually a good reason why a doctor recommends medical treatment. The Mirena (levonorgestrel) has many benefits, decreased menstrual bleeding, decreased risk of endometrial cancer, decreased pain with periods, effective contraception, etc. Read more
Pain/bleeding: Most women who "reject" an iud do it fairly soon after insertion. Light spotting is normal and common for up to 4-6 months after Mirena (levonorgestrel) iud insertion. But if cramping pain and heavy bleeding persist, it could be a sign of "rejection". It's best to call to provider who inserted the iud for guidance. Read more
Pain is relative...: Everybody has different pain tolerance levels. There can be mild discomfort/pinching when the mirena (levonorgestrel) is put in and some cramping afterwards. The actual procedure just takes a couple of minutes. Being anxious about the procedure can increase you perception off pain, try to relax and do some deep breathing before to help. Read more
Varies: This might be associated with a small amount of cramping or nothing at all. It is most likely to fall out early after its insertion and/or during a period. Read more
No panic: They don t usually go so far...Remember that an xray will find it in the worse case scenarios, but probably your gyn dr will recover it without much difficulty. Just let your dr know, every gyn dr have seen this happen before. These products are made of materials that should not harm your body. Relax, and get an appointment. Read more
Is it possible and/or likely that heavy coughing could cause my mirena (levonorgestrel) iud to shift?
It is always: Possible but not likely.Get a more detailed answer ›
Curious, what is the actual likelihood of expelling mirena (levonorgestrel) iud, statistically that is?
About 6 percent: Most explusions occur in the first three months after insertion, and typically during a period. Read more